Related Questions

I took some Tums (calcium carbonate) for stomach acid, but instead it gives me gas and stomach ache, why would it cause the two?

May not be acid. The differential causes of abdominal pain are multiple - you are self diagnosing stomach acid - ? Other causes such as heart disease, esophageal spasm, or maybe Tums (calcium carbonate) aren't adequate to control the acid if that is the cause. Try otc Omeprazole 20mg am and pm - if this relieves the symptoms then stomach acid is a likely diagnosis. Would recommend a visit to your primary care physician at any rate. Read more...
It doesn't. This is a simple antacid and calcium in a form that is easily absorbed & used in your bones. It doesn't cause gas or a stomach ache. You likely have an unrelated problem that Tums does not treat. Tums is sometimes taken as a simple calcium supplement. Read more...

My 13 yr old daughter drank approx 28 oz. Of pure lemon juice and is now suffering from a severe stomach ache. What should I do should I help her dilute it with water? Bread? Tums (calcium carbonate)? Induce vomiting?

Hello. . Hello. I tried to look this up without much success. It is difficult to overdose on vitamin c because it is excreted through the urine. However, what your daughter ingested is very acidic. I don't recommend ipecac because she would be vomiting up acidic material into the esophagus. Much of the esophageal mucosa is unprotected and could be easily damaged. This is such a large bolus of concentrated lemon juice, that frankly, i recommend taking her to the emergency room. At this point, I am not even basing this on standards of practice (because i can't determine what a standard treatment approach to this is). I am basing this on what i would do (and we have two doctors in the house). Sometimes an er trained doctor will respond to this type of question, but it all depends which doctors happen to be on line answering questions. Normally, i don't try to answer questions if i lack knowledge about the issues, however, in this case i was just concerned about the situation. (some questions still go unanswered after 7 days). P.S. Consider calling poison control . Read more...

Stomach ache after eating anything, largge or small. Thirsty. What is wrong? Drinking water and tea and taking Tums (calcium carbonate)

Depends. This can be a GI infection, gallbladder problem, ulcer, reflux, or something more sinister: such as low blood flow to the stomach or heart attack. It depends on your age and history. See a doctor. You may need an ultrasound or egd. Read more...

Is it safe for my 10year old child to take tums (calcium carbonate) for some stomach pain after eating some spicy chips?

Yes. But limit the dosage to a couple every 6 hrs or so for no more than a day. Avoid carbonated beverage and acidic drinks (soda,tea,orange juice,etc) avoid caffeine and laying down after eating.If it persists for more than a day call his/her doc. Read more...

My son of 11 years old has bladder and stomach pain starting last night. It is not excruciating but bothersome. Not food related. Alkselter, tums, (calcium carbonate)?

Possible UTI. Need to rule out urinary tract infection so he can get treated early with antibiotics. Further tests needed if his urine culture is positive. See if drinking plenty of fluids will help in the meantime. Call his pediatrician. Read more...

Severe stomach pain, Tums (calcium carbonate) helped, what is it?

Lots of things... Our brain can't tell the difference in pain signals from heart, esophagus, stomach, duodenum, liver, pancreas, bile ducts, liver, or gallbladder. So illnesses of any of those organs causes upper abdominal pain; gallbladder is most common. Since Tums (calcium carbonate) help, it may be excess acid ; and ulcer (but not for sure). See dr. ; get proper diagnosis; good luck! Read more...